Alert archive / Ohio / Small Craft Advisories in 2012

Small Craft Advisory 42, NWS Cleveland, OH

June 12, 2012

NWS Cleveland, OH issued this small craft advisory at Jun 12, 2012, 3:16 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2012, 3:16 PM EDT (19:16 UTC)
Expired
Jun 13, 2012, 1:24 PM EDT
In force
22 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WHUS71 KCLE 121916
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EDT TUE JUN 12 2012

LEZ142>149-130330-
/O.NEW.KCLE.SC.Y.0042.120612T1916Z-120613T1800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
316 PM EDT TUE JUN 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT WEDNESDAY. 

* WINDS AND WAVES: WINDS WILL INCREASE OUT OF THE NORTH AT 10 TO
  20 KNOTS OVERNIGHT. WAVES WILL BUILD TO 3 TO 5 FEET AND CONTINUE
  THROUGH WEDNESDAY MORNING. THE WIND IS EXPECTED TO DIMINISH
  EARLY WEDNESDAY AFTERNOON AND THIS WILL ALLOW THE WAVES TO
  SUBSIDE TO BELOW SMALL CRAFT CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
4 follow-up statements
222 
WHUS71 KCLE 130152
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
952 PM EDT TUE JUN 12 2012

LEZ142>149-131000-
/O.CON.KCLE.SC.Y.0042.000000T0000Z-120613T1800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
952 PM EDT TUE JUN 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
WEDNESDAY. 

* WINDS AND WAVES: WINDS WILL INCREASE OUT OF THE NORTH AT 10 TO 
  20 KNOTS OVERNIGHT. WAVES WILL BUILD TO 3 TO 5 FEET AND 
  CONTINUE THROUGH WEDNESDAY MORNING. THE WIND IS EXPECTED TO 
  DIMINISH EARLY WEDNESDAY AFTERNOON AND THIS WILL ALLOW THE 
  WAVES TO SUBSIDE TO BELOW SMALL CRAFT CRITERIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
650 
WHUS71 KCLE 130808
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
408 AM EDT WED JUN 13 2012

LEZ142>149-131800-
/O.CON.KCLE.SC.Y.0042.000000T0000Z-120613T1800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
408 AM EDT WED JUN 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM THIS
AFTERNOON FROM MAUMEE BAY TO RIPLEY NEW YORK.

* WINDS AND WAVES: WINDS FROM THE NORTH AT 10 TO 20 KNOTS WILL
  BECOME NORTHEAST AND DECREASE TO 5 TO 10 KNOTS THIS AFTERNOON.
  WAVES OF 3 TO 6 FEET WILL SUBSIDE TO 1 TO 3 FEET THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THE SMALL CRAFT ADVISORY.

&&

$$
243 
WHUS71 KCLE 131348
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
948 AM EDT WED JUN 13 2012

LEZ142>149-131800-
/O.CON.KCLE.SC.Y.0042.000000T0000Z-120613T1800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
948 AM EDT WED JUN 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* WINDS AND WAVES: WINDS FROM THE NORTH AT 10 TO 20 KNOTS WILL
  BECOME NORTHEAST AND DECREASE TO 5 TO 10 KNOTS THIS AFTERNOON.
  WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THE SMALL CRAFT ADVISORY.

&&

$$
976 
WHUS71 KCLE 131724
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
124 PM EDT WED JUN 13 2012

LEZ142>149-131830-
/O.CAN.KCLE.SC.Y.0042.000000T0000Z-120613T1800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
124 PM EDT WED JUN 13 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE WINDS ARE SLOWLY DECREASING. THE WAVES HAVE SUBSIDED TO 2 TO
4 FEET AND WILL CONTINUE TO SLOWLY DECREASE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 12, 2:25 PM EDT, 51 minutes earlier.

Area forecast discussion, Jun 12, 2:25 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
225 PM EDT TUE JUN 12 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING AND EARLY THIS
AFTERNOON. HIGH PRESSURE FROM CANADA WILL CROSS THE GREAT LAKES ON
WEDNESDAY AND BECOME NEARLY STATIONARY ACROSS EASTERN CANADA AND THE
NEW ENGLAND COAST BY THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 1230 PM THE COLD FRONT WAS MOVING THROUGH EXTREME EASTERN OHIO
AND SHOULD BE OUT OF THE FORECAST AREA BY 3 PM. THE AIRMASS IS
BECOMING UNSTABLE. THE BEST CHANCE FOR ANYTHING STRONG WILL BE
OVER INLAND NORTHWEST PA. OTHERWISE SLOWLY DECREASING CLOUDS AND
DEW POINTS FROM THE WEST THIS AFTERNOON. BECAUSE OF THE TIME OF THE YEAR THE
AIRMASS IS STILL HEATING UP SOME BEHIND THE FRONT. RAISED THE
HIGHS A LITTLE MAINLY WEST OF AKRON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
THE RIDGE BUILDS ALOFT AND THE SURFACE HIGH SETTLES IN ACROSS
EASTERN CANADA FOR THE SECOND HALF OF THE WEEK. INITIALLY THE FLOW
WILL BE FROM THE NORTHEAST AND EAST AND TEMPERATURES WILL BE BELOW
NORMAL. TOWARD THE END OF THE WEEK THE FLOW VEERS MORE TOWARD THE
SOUTHEAST AND SOUTH AND TEMPERATURES WILL RETURN TO NEAR/ABOVE
NORMAL DURING THE DAY FRIDAY.

WILL GO WITH THE WARMER GFS/MAV MOS GUIDANCE TONIGHT FOR THE LOWS
GIVEN THE BREEZE WHICH IS PROGGED TO STAY UP TONIGHT. THE NAM GETS A
LITTLE COLDER THAN THE GFS THERMAL PATTERN ON WEDNESDAY AND
THURSDAY BUT THE MOS GUIDANCE FROM BOTH MODELS IS SIMILAR AND
LOOKS REASONABLE. SOME LOCATIONS...ESPECIALLY IN THE HILLS OF NW
PA AND ALONG THE LAKE ERIE LAKESHORE MAY STAY IN THE UPPER 60S FOR
HIGHS ON WEDNESDAY.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
NOT MUCH CHANGE FROM PREVIOUS EXTENDED FORECAST.  RIDGE CONTINUES TO
HOLD FAST FOR A DRY FORECAST THROUGH THE FORECAST PERIOD.  IN
ADDITION GRADUALLY WARMING TEMPERATURES PUSH TEMPS TO ABOVE NORMAL
THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT WILL CONTINUE PUSHING EAST ACROSS THE REGION THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS WILL REMAIN EAST OF SITES
WITH ANY MVFR CONDITIONS IMPROVING THROUGH THE REMAINDER OF THE
AFTERNOON. HIGH PRESSURE BUILDING INTO THE AREA TONIGHT WILL ALLOW
FOR DRY VFR CONDITIONS WITH WINDS FROM THE NW SHIFTING N.

HIGH PRESSURE OVER THE AREA WED ALLOWING FOR VFR CONDITIONS WITH
NORTH WINDS. SOME SCT CU POSSIBLE ACROSS INLAND SITES DEVELOPING
MID MORNING.

.OUTLOOK...MAINLY VFR.

&&

.MARINE...
COLD FRONT NOW INTO NW IN WILL MOVE ACROSS THE LAKE TODAY.
CONDITIONS BEGIN TO GET CHOPPY THIS AFTERNOON AS WINDS TURN TO THE
WEST TO NORTHWEST.  SMALL CRAFT ADVISORY LIKELY WITH N-NE FLOW AND
WINDS INCREASE TO 15 TO 25 KNOTS.  CONDITIONS GRADUALLY IMPROVE
WEDNESDAY AS HIGH PRESSURE MOVES EAST ACROSS LAKE ERIE.  HIGH MOVES
INTO SERN CANADA THURSDAY SETTING UP AN E-NE FLOW OVER THE LAKE
THURSDAY.  CONDITIONS WILL GET CHOPPY BUT REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA.   HIGH SHIFTS TO THE EAST COAST FRIDAY SETTING A
SOUTHERLY FLOW OVER THE LAKE WHICH WILL LAST THROUGH THE WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KIELTYKA
SHORT TERM...KOSARIK
LONG TERM...DJB
AVIATION...ABE
MARINE...DJB
Hazardous weather outlook, Jun 12, 3:12 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
312 PM EDT TUE JUN 12 2012

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-131915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
312 PM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.